Alert archive / Georgia / River Flood Warnings in 2009
River Flood Warning 241, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 18, 2009, 6:34 PM EST for Fulton County, Georgia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2009, 6:34 PM EST (23:34 UTC)
- Expired
- Dec 18, 2009, 9:54 PM EST
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Fulton County, GA
The radar
The Atlanta radar (KFFC), 48 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Nancy Creek at West Wesley Road at Atlanta (NANG1). The gauge peaked at 12.56 ft at Dec 18, 2009, 8:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02336410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS42 KFFC 182334 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 634 PM EST FRI DEC 18 2009 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... NANCY CREEK WEST WESLEY RD. NEAR ATLANTA AFFECTING FULTON COUNTY .HEAVY RAINFALL TODAY ON SATURATED GROUND HAS RESULTED IN RENEWED RIVER FLOODING ACROSS THE AREA. MANY CREEKS...STREAMS...AND RIVERS WILL EXPERIENCE FLOODING DURING THE NEXT FEW DAYS. && GAC121-191334- /O.NEW.KFFC.FL.W.0241.091218T2334Z-000000T0000Z/ /NANG1.1.ER.091218T2256Z.091218T2315Z.000000T0000Z.NO/ 634 PM EST FRI DEC 18 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE NANCY CREEK WEST WESLEY RD. NEAR ATLANTA * FROM THIS EVENING UNTIL FURTHER NOTICE. * AT 6 PM FRIDAY THE STAGE WAS 12.2 FEET...AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO CONTINUE THIS EVENING. * FLOOD STAGE IS 12.0 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE BEFORE MIDNIGHT. * THIS CREST COMPARES TO A PREVIOUS CREST OF 12.6 FEET ON OCT 12 2009. $$
1 follow-up statement
000 WGUS82 KFFC 190254 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 954 PM EST FRI DEC 18 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... NANCY CREEK WEST WESLEY RD. NEAR ATLANTA AFFECTING FULTON COUNTY && GAC121-190324- /O.CAN.KFFC.FL.W.0241.000000T0000Z-091219T0254Z/ /NANG1.1.ER.091218T2256Z.091219T0100Z.091219T0149Z.NO/ 954 PM EST FRI DEC 18 2009 THE FLOOD WARNING IS CANCELLED FOR THE NANCY CREEK WEST WESLEY RD. NEAR ATLANTA * UNTIL FURTHER NOTICE. * AT 9 PM EST FRIDAY THE STAGE WAS 11.4 FEET...AND FALLING. * FLOOD STAGE IS 12.0 FEET. * THE CREEK CRESTED AT 12.6 FEET EARLY FRIDAY EVENING AND HAS BEEN FALLING EVER SINCE. ADDITIONAL FLOODING IS NOT EXPECTED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 18, 5:25 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 18, 5:25 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 PM EST FRI DEC 18 2009 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AS OF 3 PM...AND THUS WILL DROP THE WIND ADVISORY SHORTLY. HEAVY RAIN ALSO BEGINNING TO WIND DOWN THIS AFTERNOON ACROSS WESTERN GA AND WILL START DIMINISHING BY EARLY EVENING OVER EASTERN PORTIONS OF THE LOCAL FORECAST AREA. LOW PRESSURE DEPARTING TO THE NORTHEAST AND HIGH BUILDING IN FROM THE WEST WILL SHIFT WINDS FROM THE NORTHWEST LATE TONIGHT...WITH STRONGER LOW LEVEL COLD ADVECTION DEVELOPING BY 12Z SATURDAY. WET BULB TEMPERATURES DROP BELOW FREEZING IN THE NORTHEAST GA MOUNTAINS BY THAT TIME...THUS WE COULD SEE RESIDUAL PRECIP CHANGING BACK TO LIGHT SNOW BY MORNING...BECOMING MORE LIKELY ACROSS THE TYPICAL NORTHWEST UPSLOPE FLOW SNOW LOCATIONS OVER THE NORTH GA MOUNTAINS SATURDAY MORNING. MOUNTAIN SNOW ACCUMULATION SHOULD BE LIMITED BY SURFACE TEMPERATURES JUST ABOVE FREEZING AS BEST CHANCE OF SNOW OCCURS DURING THE DAY ON SATURDAY...AROUND TIME OF PEAK DIURNAL HEATING. MAY SEE A FEW LIGHT SNOW SHOWERS LAST INTO SUNDAY IN THE FAR NORTH. .LONG TERM /MONDAY THROUGH FRIDAY/... THE SURFACE HIGH BUILDING IN FROM THE WEST WILL CROSS GEORGIA ON MONDAY...LIFTING NORTHEAST INTO THE MID-ATLANTIC STATES BY TUESDAY. GLOBAL MODELS SHOW THIS HIGH MERGING WITH A NEW ENGLAND HIGH LATE NEXT WEEK SETTING THE STAGE FOR OUR NEXT WEDGE SCENARIO. WARM ADVECTION/ISENTROPIC ASCENT OVER THE WEDGE FRONT DEVELOPS ON WEDNESDAY NIGHT IN ADVANCE OF THE NEXT SIGNIFICANT LOW PRESSURE SYSTEM MOVING THROUGH THE SOUTHEASTERN STATES ON CHRISTMAS EVE AND CHRISTMAS DAY. THE MODELS ARE HANDLING THE UPPER LEVEL FEATURES OF THIS NEXT SYSTEM WITH SOME CONSISTENCY...THOUGH THE EVOLUTION OF THE SURFACE LOW IS A BIT MORE UNCERTAIN. THE MOST PROBABLE SITUATION IS THAT THIS SYSTEM SHOULD BE PRIMARY RAIN PRIOR TO A STRONG COLD FRONT PASSAGE ON CHRISTMAS EVE. MODELS CONTINUE TO HINT AT THE POSSIBILITY OF LIGHT SNOW IN THE STRONG COLD ADVECTION BEHIND THE FRONT ON CHRISTMAS DAY FOR PORTIONS OF NORTH GA. RRH .AVIATION... SURFACE LOW PRESSURE CURRENTLY MOVING ACROSS SOUTH GA...WILL CONTINUE TO PUSH OFF TO THE ENE OVERNIGHT. AS A RESULT...EXPECT CURRENT NNE WINDS 10KTS TO SHIFT NW AND DIMINISH UNDER 10KTS BY 03Z THIS EVENING. WINDS WILL GO WESTERLY BY SATURDAY AFTERNOON. AS FOR CIGS AT ATL...IT APPEARS CIGS WILL WAVER BETWEEN IFR (BKN008) AND MVFR (BKN015) BETWEEN 00Z-03Z AS THE -RA PULLS OFF TO THE ENE AND SHORTWAVE ENERGY ALOFT SWINGS THRU THE BASE OF THE LONGWAVE TROUGH. AS WINDS DIMINISH...SUSPECT CIGS WILL SETTLE DOWN INTO THE IFR (OVC007) RANGE BY 03-04Z SAT. NAM SUPPORTS THIS TREND...ALTHOUGH HOLDS THE IFR CIGS OFF UNTIL 06Z SAT. BOTH NAM AND GFS SHOW LIFR CIGS DEVELOPING EARLY SAT MORNING...WITH NAM BY 09Z AND GFS BY 12Z SAT. WOULD LEAN TOWARD DELAYING LIFR (OVC004) CIGS UNTIL 06Z OR LATER...THEN IMPROVING TO IFR (OVC007) BY 15Z...AND MVFR (OVC015) BY 18Z SAT. EXPECT THE MVFR CIGS TO PERSIST THROUGH SATURDAY...AND LIKELY THROUGH SUNDAY MORNING DUE TO AMPLE WRAP AROUND MOISTURE SPREADING ACROSS THE STATE...AND MAIN AXIS OF LONGWAVE TROUGH NOT SWINGING EAST UNTIL 16-18Z SUN. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 31 45 33 48 28 / 60 5 5 5 0 ATLANTA 34 44 33 46 30 / 30 10 5 5 0 BLAIRSVILLE 31 37 28 39 25 / 70 40 30 20 10 CARTERSVILLE 33 43 31 46 26 / 40 10 10 10 5 COLUMBUS 35 53 34 51 29 / 20 5 5 5 0 GAINESVILLE 32 41 33 45 30 / 50 10 10 5 0 MACON 33 50 34 53 27 / 30 5 5 5 0 ROME 34 45 33 46 28 / 50 20 20 10 5 PEACHTREE CITY 31 48 31 47 25 / 20 5 5 5 0 VIDALIA 36 54 34 52 27 / 30 5 5 5 0 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL MIDNIGHT EST TONIGHT FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS... CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA...CHEROKEE... CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DADE... DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK...GORDON... GREENE...GWINNETT...HALL...HANCOCK...HARALSON...HARRIS...HEARD... HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...JOHNSON... JONES...LAMAR...LAURENS...LUMPKIN...MACON...MADISON...MARION... MERIWETHER...MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE... NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. &&
Hazardous weather outlook, Dec 18, 6:50 AM EST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 650 AM EST FRI DEC 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 650 AM EST FRI DEC 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT FLOODING IS POSSIBLE OVER MUCH OF NORTH AND CENTRAL GEORGIA THROUGH TONIGHT. .SYNOPSIS... LOW PRESSURE WAS STRENGTHENING IN THE NORTH CENTRAL GULF THIS MORNING. THIS LOW SHOULD MOVE EASTWARD ALONG THE GULF COAST TODAY AND TURN NORTHEAST TOWARD THE CAROLINAS TONIGHT. MEANWHILE...HIGH PRESSURE WAS CENTERED TO OUR NORTH...OVER THE MID ATLANTIC STATES. .PRIMARY HAZARDS... THE PRIMARY HAZARD WILL BE MINOR TO MODERATE FLOODING. .DISCUSSION... WIDESPREAD RAIN WILL CONTINUE OVER GEORGIA TODAY AS THE LOW TRACKS EASTWARD. FOR MORE INFORMATION ON THE FLOODING REFER TO THE CURRENT FLOOD WATCH. WINDS WILL INCREASE TODAY AS THE LOW TRACKS ALONG THE GULF. REFER TO THE CURRENT WIND ADVISORY FOR MORE INFORMATION. AS COLDER AIR SPREADS INTO THE STATE LATE TONIGHT...THERE IS A POSSIBILITY OF SOME MIXED RAIN AND SNOW ACROSS NORTH GEORGIA AFTER MIDNIGHT WITH NO ACCUMULATION OF SNOW EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Dec 18, 4:40 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
440 PM EST FRI DEC 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 5 NW BREMEN 33.77N 85.21W
12/18/2009 HARALSON GA COUNTY OFFICIAL
BEECH CREEK WAS BEGINNING TO FLOOD PORTIONS OF OLD
RIDGEWAY AND BEECH CREEK ROADS.
0100 PM FLOOD 7 NE BUCHANAN 33.87N 85.10W
12/18/2009 HARALSON GA EMERGENCY MNGR
BROOKS CREEK WAS BEGINNING TO FLOOD PORTIONS OF FRANCES
WHITE ROAD.
&&
KFRANTZThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 3:58 AM EST | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
| Dec 18, 1:18 PM EST | Areal Flood Warning | FFC | Haralson | 9 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Cobb | 4 hr |
| Dec 18, 1:50 PM EST | River Flood Warning | FFC | Forsyth, Fulton | 46 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | DeKalb, Fulton | 7 hr |
| Dec 18, 2:17 PM EST | River Flood Warning | FFC | Cobb | 7 hr |
| Dec 18, 2:56 PM EST | River Flood Warning | FFC | Dade | 20 hr |
| Dec 18, 3:37 PM EST | River Flood Warning | FFC | Fulton, Gwinnett | 2 hr |
| Dec 18, 3:52 PM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Dec 18, 4:26 PM EST | River Flood Warning | FFC | Cobb, Fulton | 75 min |
| Dec 18, 4:44 PM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Cobb, Fulton | 4 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Gwinnett, Walton | 8 hr |
| Dec 18, 4:51 PM EST | River Flood Warning | FFC | Newton, Rockdale | 38 hr |
| Dec 18, 6:01 PM EST | River Flood Warning | FFC | Jones | 18 hr |
Nearby
River Flood Warnings in Georgia, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.